Alert archive / Nebraska / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Omaha, NE

February 10, 201230 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind chill advisory at Feb 10, 2012, 3:24 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Feb 11, 2012, 1:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 3:24 PM CST (21:24 UTC)
In effect from
Feb 11, 2012, 1:00 AM CST
Expired
Feb 11, 2012, 8:00 AM CST
In force
7 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WWUS43 KOAX 102124
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CST FRI FEB 10 2012

...COLD SURFACE HIGH PRESSURE BUILDS OVER THE CENTRAL PLAINS
TONIGHT...

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-110530-
/O.NEW.KOAX.WC.Y.0001.120211T0700Z-120211T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
324 PM CST FRI FEB 10 2012

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST
SATURDAY. 

* WIND CHILL VALUES...GENERALLY 20 TO 25 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA IS LIKELY IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
131 
WWUS43 KOAX 110856
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
256 AM CST SAT FEB 11 2012

...BITTERLY COLD WIND CHILL READINGS THIS MORNING...

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111400-
/O.CON.KOAX.WC.Y.0001.000000T0000Z-120211T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
256 AM CST SAT FEB 11 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* WIND CHILL VALUES...GENERALLY 12 TO 22 BELOW ZERO THROUGH MID
  MORNING. 

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS
  ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR
  A HAT AND GLOVES TO PROTECT EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. 

&&

$$

DEWALD
830 
WWUS43 KOAX 111345
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
745 AM CST SAT FEB 11 2012

...BITTER COLD WIND CHILLS START OFF THE MORNING...

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111445-
/O.EXP.KOAX.WC.Y.0001.000000T0000Z-120211T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
745 AM CST SAT FEB 11 2012

...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD THIS MORNING...THEY
WILL RISE SLOWLY AND WITH WINDS BECOMING LIGHT AS HIGH PRESSURE
SETTLES OVER THE AREA...WIND CHILL READINGS WILL ALSO CLIMB
THROUGH THE REMAINDER OF THE MORNING.


$$

FOBERT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:24 PM CST, 3 hours earlier.

Area forecast discussion, Feb 10, 12:24 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1224 PM CST FRI FEB 10 2012

.AVIATION...
18Z TAFS FOR KOFK...KOMA AND KLNK.
NORTH WINDS AT 15 TO 25KTS WITH GUSTS 25 TO 30KT WILL CONTINUE
DURING THE DAYTIME HOURS...THEN DIMINISH TO 5 TO 10KTS THIS
EVENING.  SKIES WILL REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 549 AM CST FRI FEB 10 2012/

AVIATION...
12Z TAFS FOR KOFK...KOMA AND KLNK.

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS HIGH
PRESSURE BUILDS INTO THE AREA. GUSTY NORTH WINDS DIMINISHING
DURING THE AFTERNOON.

PREV DISCUSSION... /ISSUED 335 AM CST FRI FEB 10 2012/

DISCUSSION...
ARCTIC FRONT CURRENTLY MOVING THROUGH THE REGION WILL BRINGING VERY
COLD TEMPERATURES TO THE AREA OVER THE NEXT COUPLE OF DAYS...BUT
NO PRECIPITATION. TEMPERATURES TODAY WILL BE SOMEWHAT
TRICKY...GIVEN CONTINUED COLD AIR ADVECTION...YET ROOM FOR VERY
SMALL RECOVERY THIS AFTERNOON WITH INCREASING SUNSHINE. 1046MB
SURFACE HIGH PRESSURE MOVES ACROSS THE CENTRAL PLAINS
OVERNIGHT...WHICH WILL LIKELY RESULT IN READINGS BELOW ZERO FOR
MOST AREAS...AND WIND CHILL VALUES FROM 12 TO 20 BELOW. NOT COLD
ENOUGH FOR A WIND CHILL ADVISORY...BUT WILL STILL HIGHLIGHT IN THE
HAZARDOUS WEATHER OUTLOOK. SATURDAY LOOKS CHILLY WITH COLD ARCTIC
HIGH PRESSURE OVER THE REGION...WITH ANOTHER SUBZERO NIGHT
SATURDAY NIGHT FOR MOST AREAS...ALTHOUGH SOUTHWESTERLY RETURN FLOW
DEVELOPS ACROSS THE WESTERN FORECAST AREA...WHICH COULD RESULT IN
NON DIURNAL TEMPS.

THE NEXT WAVE OF INTEREST BEGINS TO APPROACH THE REGION THROUGH
THE DAY ON SUNDAY. THE GFS/ECMWF KEEP PRECIP OUT OF THE AREA UNTIL
SUNDAY NIGHT...HOWEVER THE SREF/NAM INDICATE PRECIP COULD MOVE IN
YET SUNDAY AFTERNOON. WILL TREND WITH PREVIOUS FORECAST...AND HOLD
PRECIP OFF UNTIL AFTER 6PM...BUT WILL HAVE TO WATCH LATER MODEL
TRENDS TO SEE IF THIS NEEDS TO BE ADJUSTED. INCREASED POPS INTO
THE 60 PERCENT RANGE LATE SUNDAY NIGHT AS IT'S BECOMING MORE
LIKELY THAT WE'LL SEE SOME LIGHT SNOW MOVE THROUGH THE REGION.
THIS DOESN'T LOOK LIKE A HUGE EVENT...BUT AN INCH OR TWO SEEMS
POSSIBLE THROUGH THE DAY MONDAY...LESSER AMOUNTS TO THE
WEST...HIGHER AMOUNTS TO THE EAST.

ANOTHER WEATHER DISTURBANCE APPEARS TO MOVE THROUGH THE CENTRAL
PLAINS MID WEEK...WEDNESDAY THROUGH THURSDAY. THIS COULD BRING
ANOTHER CHANCE OF RAIN OR SNOW...ALTHOUGH CONFIDENCE IS LOW WITH
THE GFS REMAINING WET AND THE ECMWF REMAINING DRY.

DEWALD

AVIATION...06Z TAFS FOR KOMA...KLNK...KOFK.

A COLD FRONT CONTINUES TO BLAST SOUTHWARD THROUGH THE REGION...
WITH SOME MVFR CEILINGS AND BRISK WINDS BEHIND THE FRONT. WINDS
ALREADY SHIFTED TO THE NORTHWEST AT KOFK AND SHOULD TREND TOWARD
THE NORTH EARLY THIS MORNING. EXPECT AT LEAST TEMPORARY GUSTS TO
AROUND 30 KNOTS AT ALL THREE SITES. PATCHY FOG DEVELOPED OVER
PARTS OF SOUTHEAST NEBRASKA WITH LIGHT WINDS EARLIER...BUT SHOULD
DECREASE AS WINDS SHIFT TO THE NORTHWEST AND THEN NORTH.

SOME FLURRIES WITH CEILINGS BETWEEN 1500 AND 2500 FEET AGL WILL
BE POSSIBLE...MAINLY PRIOR TO 15Z. OTHERWISE...EXPECT DECREASING
CLOUDINESS DURING THE DAY. WINDS WILL DECREASE TOWARD SUNSET LATE
FRIDAY.

MILLER

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Feb 10, 12:20 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1220 PM CST FRI FEB 10 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-110830-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1220 PM CST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NORTH WINDS AT 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON
WILL CAUSE SOME PATCHY BLOWING SNOW AND REDUCED VISIBILITIES.

BITTERLY COLD WIND CHILL VALUES OF 10 TO 20 BELOW ZERO CAN BE
EXPECTED TONIGHT...ESPECIALLY ALONG AND NORTH OF A LINE FROM
BEATRICE TO RED OAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
BITTERLY COLD WIND CHILL VALUES OF 10 TO 20 BELOW ZERO CAN BE
EXPECTED SATURDAY AND SUNDAY MORNING FOR MUCH OF THE OUTLOOK AREA.

ANOTHER WEATHER DISTURBANCE WILL MOVE THROUGH THE REGION SUNDAY
NIGHT AND MONDAY. THIS COULD BRING MORE SNOW TO THE AREA...WITH
GENERALLY LIGHT ACCUMULATIONS POSSIBLE.

ANOTHER SYSTEM COULD SPREAD A MIX OF RAIN AND SNOW TO ACROSS THE
AREA WEDNESDAY THROUGH THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT..

ZAPOTOCNY

Nearby

Wind Chill Advisories in Nebraska, 2012Wind Chill Advisories in Iowa, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.